Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 83, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 3, 2017, 10:17 AM CDT. It took effect at Nov 4, 2017, 4:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2017, 10:17 AM CDT (15:17 UTC)
- In effect from
- Nov 4, 2017, 4:00 AM CDT
- Expired
- Nov 5, 2017, 12:53 AM CDT
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
820 WHUS73 KGRB 031517 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 AM CDT FRI NOV 3 2017 LMZ541>543-032330- /O.NEW.KGRB.SC.Y.0083.171104T0900Z-171105T0700Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1017 AM CDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM CDT SATURDAY TO 1 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM CDT SATURDAY TO 1 AM CST SUNDAY. * WINDS...BECOMING EAST 15 TO 25 KNOTS EARLY SATURDAY MORNING. * WAVES...BUILDING TO 3 TO 5 FEET BY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
395 WHUS73 KGRB 032044 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT FRI NOV 3 2017 LMZ541>543-040445- /O.CON.KGRB.SC.Y.0083.171104T0900Z-171105T0700Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 344 PM CDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM CDT SATURDAY TO 1 AM CST SUNDAY... * WINDS...BECOMING EAST 15 TO 25 KNOTS EARLY SATURDAY MORNING...VEERING SOUTHEAST SATURDAY NIGHT. * WAVES...BUILDING TO 3 TO 6 FEET BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
954 WHUS73 KGRB 040234 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 PM CDT FRI NOV 3 2017 LMZ541>543-041045- /O.CON.KGRB.SC.Y.0083.171104T0900Z-171105T0700Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 934 PM CDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM CDT SATURDAY TO 1 AM CST SUNDAY... * WINDS...EAST 15 TO 25 KNOTS...VEERING SOUTHEAST SATURDAY NIGHT. * WAVES...BUILDING TO 3 TO 6 FEET SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
651 WHUS73 KGRB 040841 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 341 AM CDT SAT NOV 4 2017 LMZ541>543-041645- /O.CON.KGRB.SC.Y.0083.171104T0900Z-171105T0700Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 341 AM CDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY... * WINDS...EAST 15 TO 25 KNOTS...VEERING SOUTHEAST TONIGHT. * WAVES...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
879 WHUS73 KGRB 041533 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1033 AM CDT SAT NOV 4 2017 LMZ541>543-042345- /O.CON.KGRB.SC.Y.0083.000000T0000Z-171105T0700Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1033 AM CDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY... * WINDS...EAST 15 TO 25 KNOTS...VEERING SOUTHEAST TONIGHT. * WAVES...BUILDING TO 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
906 WHUS73 KGRB 042046 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CDT SAT NOV 4 2017 LMZ541>543-050500- /O.CON.KGRB.SC.Y.0083.000000T0000Z-171105T0700Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 346 PM CDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY... * WINDS...EAST 15 TO 25 KNOTS...VEERING SOUTHEAST TONIGHT. * WAVES...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
590 WHUS73 KGRB 050210 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 910 PM CDT SAT NOV 4 2017 LMZ541>543-051015- /O.NEW.KGRB.MF.Y.0013.171105T0210Z-171105T1200Z/ /O.EXT.KGRB.SC.Y.0083.000000T0000Z-171105T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 910 PM CDT SAT NOV 4 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS...SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTHWEST 5 TO 10 KNOTS OVERNIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT. * VISIBILITY...UNDER 1 MILE. NEAR ZERO VISIBILITY POSSIBLE... ESPECIALLY SOUTH OF STURGEON BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
379 WHUS73 KGRB 050553 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1253 AM CDT SUN NOV 5 2017 LMZ541>543-051200- /O.CAN.KGRB.SC.Y.0083.000000T0000Z-171105T0600Z/ /O.CON.KGRB.MF.Y.0013.000000T0000Z-171105T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1253 AM CDT SUN NOV 5 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. * VISIBILITY...UNDER 1 MILE. NEAR ZERO VISIBILITY POSSIBLE... ESPECIALLY SOUTH OF STURGEON BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 6:47 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 3, 6:47 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 647 AM CDT Fri Nov 3 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 405 AM CDT Fri Nov 3 2017 Forecast concerns include snowfall amounts and winter weather headlines over northern WI tonight into early Saturday. Cold northwest flow has resulted in scattered lake effect snow showers over northern Vilas county early this morning. These should come to an end as winds diminish and become northeast by mid-morning. Otherwise, partial clearing has occurred as Canadian high pressure approached from the Northern Plains. Aside from lingering light snow showers or patchy freezing drizzle in far north central WI early, dry conditions are anticipated as the Canadian high passes through today. Cool temperatures will continue, with highs ranging from the middle 30s to lower 40s. Though there are a few details to sort out, general concensus supports a widespread 2 to 4 inch snowfall north of a line from Wausau to Crivitz tonight into early Saturday. Will be issuing a Winter Weather Advisory shortly. The snow will develop in response to mid-level frontogenetic forcing, the RRQ of a 130+ knot jet streak, and broad WAA/isentropic lift. The issues that remain include when the snow will start (as models show a dry wedge in the 850-750 mb layer til mid to late evening), and where the heaviest snow band will set up (dependent on the location of the main frontogenetic band). Farther south, precipitation type will be mixed rain/snow or rain, and rain may not start in our far southern counties until a short-wave trof arrives overnight. The snow or mixed rain/snow will taper off Saturday morning and eventually change to all rain in most places as temperatures warm in the late morning and afternoon. .LONG TERM...Saturday Night Through Thursday Issued at 405 AM CDT Fri Nov 3 2017 Low amplitude flow aloft is expected over the region throughout the period. Chances for rain decrease a bit Saturday night as the air mass becomes a little drier and a mid level short wave moves way from the area. Rain chances increase again during the day on Sunday ahead of a cold front and another mid level short wave. A brief changeover to snow or a mix is possible across north central Wisconsin late in the afternoon before precipitation ends there. Nothing more than slight chance PoPs at times through Thursday as surface high pressure moves into the region and the most significant mid level short waves pass south of Wisconsin. Sunday should be the warmest day during this part of the forecast, with highs a couple of degrees warmer than normal at most locations. Below normal high temperatures then return, in the wake of the cold front, and persist through at least the middle of next week. && .AVIATION...for 12Z TAF Issuance Issued at 637 AM CDT Fri Nov 3 2017 Although partial clearing has occurred, MVFR ceilings were hanging tough over parts of north central and northeast WI. These should erode over the next few hours, followed by VFR conditions during the late morning and afternoon. Flight conditions will deteriorate from west to east during the evening as snow or mixed rain/snow moves into the region. Most of the forecast area will see MVFR/IFR conditions return tonight, with the worst conditions expected over northern WI, where widespread IFR and spotty LIFR conditions are anticipated. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to 9 AM CDT Saturday for WIZ005-010>013-018-019. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 3, 4:29 AM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 429 AM CDT Fri Nov 3 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 429 AM CDT Fri Nov 3 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Accumulating snow is expected across northern Wisconsin from this evening into early Saturday morning. Accumulations of 2 to 4 inches are anticipated north of a line from Wausau to Crivitz. Slippery roads and poor visibility will result in hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low, though there is a slight chance for thunderstorms early Sunday afternoon in parts of east central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters should relay snowfall reports to the National Weather Service tonight into Saturday morning. LMZ521-522-541>543-040930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 429 AM CDT Fri Nov 3 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft are possible on Lake Michigan Saturday into Saturday evening. Kieckbusch/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:08 AM CDT | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 3 more | 30 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.